Hail, Grayson
- When
- August 12, 5:55 PM CST to 6:00 PM CST
- Where
- Grayson County, Denison
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.750, -96.550
6 thunderstorm wind, 5 hail, 4 lightning, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 12, 3:01 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR FINAL NUMBERS NATIONAL WEATHER SERVICE FORT WORTH TX 401 PM CDT TUE AUG 12 2003 .PUBLIC DISCUSSION...300 PM CDT MAIN ITEM OF INTEREST THIS EVENING IS THE PIECE OF UPPER LEVEL ENERGY NEARING OKLAHOMA CITY THIS AFTERNOON. THIS FEATURE WILL MOVE SOUTHWEST TO NEAR THE RED RIVER NORTHWEST OF DALLAS BY AROUND 700 PM. THUNDERSTORMS ARE FIRING ON THE EASTERN SIDE OF THE UPPER FEATURE...WHERE THE BEST DIVERGENCE LIES. THIS EVENING...I EXPECT SCATTERED STORMS TO CROSS THE RED RIVER INTO NORTH TEXAS AS THE ENERGY SLIDES INTO NORTHWEST TEXAS. MEANWHILE...THE MAIN UPPER LOW NEAR CENTERVILLE IS SLOWLY MOVING WEST...WHICH IS DEVELOPING SCATTERED ACTIVITY OVER THE SOUTHERN ZONES. THE NORTHERN ACTIVITY HAS POTENTIAL FOR SOME ISOLATED DOWNBURST WINDS AND SOME HAIL. AFTER THE UPPER ENERGY OVER OKLAHOMA MOVES AROUND THE PERIPHERY OF THE MAIN UPPER LOW IN OUR SOUTHERN AREAS TONIGHT...THE MAIN LOW SHOULD BEGIN MOVING OFF TO THE SOUTHWEST IN EARNEST. IT SHOULD MOVE TO NEAR DEL RIO BY LATE WEDNESDAY AFTERNOON. AS THIS IS THE CASE...WE SHOULD TRANSITION TO AFTERNOON AND EVENING CONVECTION THURSDAY AS POSSIBLE SEABREEZE ACTIVITY MOVES NORTH ON LOW LEVEL SOUTHERLY FLOW ON THE BACKSIDE OF THE SOUTHWEST LOW. BY FRIDAY...SEVERAL MODEL RUNS IN A ROW HAVE BUILT STRONG RIDGING ALOFT INTO NORTHEAST TEXAS. WITH THIS IN MIND...CONVECTION SHOULD RESIDE FAR TO OUR WEST BY THAT TIME AS LOW LEVEL FLOW DIES OFF UNDER THE STRONG RIDGE. SATURDAY...I REINTRODUCED POPS FAR SOUTH AS A TROPICAL SYSTEM OR WAVE MOVES INTO SOUTH TEXAS...SPROUTING POTENTIAL AFTERNOON CONVECTION IN OUR FAR SOUTH. THIS MAY BE OPTIMISTIC...AS THE RIDGE IS EXPECTED TO DOMINATE NORTH TEXAS. WILL HAVE TO WATCH AS THE SYSTEM NEARS LATE THIS WEEK. FCSTID = 30 DFW 70 87 71 92 / 30 30 30 20 ACT 68 88 70 91 / 30 40 40 20 PRX 68 86 69 90 / 40 30 30 20 DTO 67 87 68 91 / 50 30 30 20 TKI 68 87 69 91 / 40 30 30 20 DAL 70 87 71 92 / 30 30 30 20 TRL 68 86 70 90 / 30 40 40 20 CRS 69 87 71 91 / 30 40 40 20 TPL 68 88 71 90 / 30 40 40 30 .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT TUE AUG 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH LATE EVENING ALONG AND NORTHEAST OF A GRAHAM...TO HILLSBORO...TO CENTERVILLE LINE. DAMAGING DOWNBURST WINDS...AND HAIL TO 1 INCH IN DIAMETER ARE POSSIBLE. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF NORTH TEXAS TONIGHT. CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN WILL ACCOMPANY SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. THE RAIN CHANCES ARE EXPECTED TO DECREASE THIS WEEKEND AS AN UPPER LEVEL RIDGE BUILDS INTO THE REGION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH THIS EVENING ALONG AND NORTHEAST OF A GRAHAM...TO HILLSBORO...TO CENTERVILLE LINE.
The Dallas/Ft Worth radar (KFWS), 148 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
6 thunderstorm wind, 5 hail, 4 lightning. Local standard time, as filed.
Occurred at Alliance airport ASOS.
Building south of Alliance airport damaged, and an 18 wheeler was blown over.
A lightning started fire heavily damage a house in north Ft Worth near Keller.
Occurred at WFO Fort Worth, at North Beach and loop 820.
Occurred at Highway 377 and North Tarrant Parkway.
A lightning started fire damaged a house on Majestic Court.
The Westridge Apartments suffered wind damage. One unit destroyed, five had major damage, andthree had minor damage.
A lightning started fire destroyed a furniture store on Hemphill Street.
A lightning started fire damaged a house in south Ft Worth on Belshire Court.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379151, 5379152, 5379153, 5379154, 5379155, 5379156, 5379522, 5379157, 5379159, 5379158, 5379160, 5379523, 5379161, 5379162, 5379524.